Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 25, NWS Phoenix, AZ

October 9, 2008

NWS Phoenix, AZ issued this wind advisory at Oct 9, 2008, 2:21 PM MST. It took effect at Oct 10, 2008, 3:46 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2008, 2:21 PM MST (21:21 UTC)
In effect from
Oct 10, 2008, 3:46 AM MST
Expired
Oct 11, 2008, 3:42 AM MST
In force
24 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 092121
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST THU OCT 9 2008

AZZ024-101200-
/O.NEW.KPSR.WI.Y.0025.081011T1500Z-081012T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
221 PM MST THU OCT 9 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY FOR SOUTHERN
GILA COUNTY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR
SOUTHERN GILA COUNTY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST
SATURDAY. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE THROUGH CENTRAL ARIZONA SATURDAY. STRONG WEST WINDS OF 30 TO 40
MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN HIGHER
TERRAIN AREAS. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. A WIND
ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH
ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ROGERS
4 follow-up statements
000 
WWUS75 KPSR 101046
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
346 AM MST FRI OCT 10 2008

CAZ030-102300-
/O.NEW.KPSR.WI.Y.0026.081010T2100Z-081011T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
AND LOST HORSE
346 AM PDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS LATER THIS AFTERNOON AND INTO THE EVENING
HOURS. WEST WINDS WILL INCREASE BY AFTERNOON TO BETWEEN 20 AND 30 MPH
WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. EXTRA CAUTION IS ADVISED.

$$

AZZ022-023-027-028-102300-
/O.EXB.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
346 AM MST FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING
THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON
TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO OVER 40 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AZZ024-102300-
/O.EXT.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
346 AM MST FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE RESPONSIBLE FOR CREATING
STRONG AND GUSTY WINDS BY LATE SATURDAY MORNING AND CONTINUING
THROUGH THE AFTERNOON HOURS. WEST WINDS WILL INCREASE BY AFTERNOON
TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. EXTRA CAUTION IS ADVISED.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 102142
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
242 PM MST FRI OCT 10 2008

CAZ032-033-110900-
/O.EXB.KPSR.WI.Y.0026.081011T0000Z-081011T0900Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
242 PM PDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR IMPERIAL AND
EASTERN RIVERSIDE COUNTIES...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. 

A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS IMPERIAL AND 
EASTERN RIVERSIDE COUNTIES THIS AFTERNOON AND TONIGHT. THIS WILL 
PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 
45 MPH. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. 
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE
ADVISED TO USE EXTRA CAUTION. 


$$

CAZ030-110900-
/O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T0900Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
AND LOST HORSE
242 PM PDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY FOR JOSHUA
TREE NATIONAL PARK...

THE WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK HAS BEEN EXTENDED
UNTIL 2 AM PDT SATURDAY.

A DRY COLD FRONT WILL APPROACH AND THEN MOVE ACROSS JOSHUA TREE
NATIONAL PARK THIS AFTERNOON AND TONIGHT. THIS WILL PRODUCE
SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS
TRAVELING WITHIN THE PARK ARE ADVISED TO USE EXTRA CAUTION.


$$

AZZ022>024-027-028-110945-
/O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
242 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY
FOR SOUTH-CENTRAL ARIZONA...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

A DRY COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA DURING THE
DAY SATURDAY. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35
MPH WITH GUSTS OF 40 TO 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES.
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND
10 AND HIGHWAY 85...ARE ADVISED TO USE EXTRA CAUTION.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX


AJ
000 
WWUS75 KPSR 110335
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST FRI OCT 10 2008

CAZ030-032-033-111445-
/O.EXT.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
AND THE SALTON SEA
835 PM PDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT SATURDAY...

A STRONG DRY COLD FRONT WILL MOVE ACROSS IMPERIAL AND EASTERN
RIVERSIDE COUNTIES TONIGHT. THIS WILL PRODUCE WEST TO SOUTHWEST 
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...ARE ADVISED
TO USE EXTRA CAUTION.

$$

AZZ022>024-027-028-111445-
/O.CON.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
835 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL ARIZONA SATURDAY
MORNING. THIS WILL PRODUCE SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 40 OR 45 MPH. 

AS THE COLD FRONT APPROACHES SATURDAY MORNING...GUSTY WINDS WILL
INCREASE...WITH PEAK SPEEDS EXPECTED BY THE LATE MORNING HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST CAN BE EXPECTED
TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10 AND HIGHWAY
85...ARE ADVISED TO USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 111042
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
342 AM MST SAT OCT 11 2008

AZZ022>024-027-028-111145-
/O.CAN.KPSR.WI.Y.0025.081011T1700Z-081012T0100Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
342 AM MST SAT OCT 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WEST AND NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS
THE AREA AS A COLD FRONT PROGRESSES EAST TODAY...WIND GUSTS ARE LIKELY
TO BE IN THE 30 TO 35 MPH RANGE FOR THE MOST PART. SINCE THIS IS LESS
THAN ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN CANCELLED.

HOWEVER...WIND GUSTS TO 35 MPH OR SO ARE STILL STRONG ENOUGH TO KICK
UP AREAS OF BLOWING DUST...SO MOTORISTS ARE ADVISED TO USE EXTRA
CAUTION TODAY. 


$$

CAZ030-032-033-111500-
/O.CON.KPSR.WI.Y.0026.000000T0000Z-081011T1500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...
BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...
AND THE SALTON SEA
342 AM PDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A COLD
FRONT THAT HAS PUSHED EAST OF THE REGION HAS ALLOWED WINDS TO REMAIN
QUITE STRONG ACROSS SOUTHEAST CALIFORNIA OVERNIGHT. WINDS WILL
GRADUALLY DECREASE A BIT IN STRENGTH LATER THIS MORNING...BUT NOT
BEFORE FURTHER GUSTS TO NEAR 40 MPH ARE RECORDED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING SAND AND DUST CAN BE
EXPECTED TO CAUSE SUDDENLY REDUCED VISIBILITIES AT TIMES.
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10...
ARE ADVISED TO USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 2:00 PM MST, 21 minutes earlier.

Area forecast discussion, Oct 9, 2:00 PM MST, 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST THU OCT 9 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A SIGNIFICANT COOLING TREND IS IN STORE FOR OUR REGION THIS WEEKEND
AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH. WINDS WILL BEGIN TO
INCREASE TODAY...WITH BREEZY CONDITIONS IN THE AFTERNOON...BECOMING
BREEZY TO WINDY FOR FRIDAY AND SATURDAY. THE STRONGEST WINDS WILL
OCCUR ACROSS THE MOUNTAINS EAST OF PHOENIX ON SATURDAY WHERE THERE
WILL ALSO BE INCREASED CHANCES FOR PRECIPITATION. HIGH TEMPERATURES
WILL BE COOLEST ON SATURDAY WITH MOST AREAS IN THE 60S AND 70S. LOWS
SUNDAY MORNING WILL BE IN THE 40S AND 50S. A WEAK HIGH PRESSURE
SYSTEM WILL BEGIN TO BUILD IN ON SUNDAY AND REMAIN THROUGH THE WEEK
RESULTING IN QUIET AND SLOWLY WARMING WEATHER.

&&

.DISCUSSION...
LOW LEVEL MOISTURE IS ALREADY INCREASING ACROSS SRN AZ AZ IS EVIDENT
BY INCRG DEW POINTS AND THE DEVELOPMENT OF CU ALONG THE 1-10
CORRIDOR FROM PHX TO TUS. SLY FLOW OF 10-20 KTS...LIKELY ENHANCED
WITH SYNOPTIC FORCING FROM NORBERT...WILL CONTINUE TO INCREASE
MOISTURE LEVELS. OVERALL THE MODELS ARE HANDLING THE CURRENT
SITUATION WELL THOUGH DISCUSSIONS WITH HPC/TPC /THROUGH WFO TWC/
INDICATE THE MODELS MAY NOT BE ADEQUATELY RESOLVING NORBERT/S
CIRCULATION. OTHERWISE MID-LATITUDE WAVE CONTINUES TO DEVELOP AND
DIG OVER THE NW CONUS AS SEVERAL SHORTWAVES MOVE THROUGH IT.

SYSTEM WILL BE MOVING INTO OUR CWA ON FRIDAY RESULTING IN LOWER
TEMPERATURES AND INCREASING CLOUD COVER. TIGHT MOISTURE GRADIENT
WILL BE DEVELOPING OVER OUR CWA...WITH MUCH DRIER AIR OVER OUR WRN
ZONES. NOT EXPECTING TO SEE ANY PRECIP UNTIL POSSIBLY FRIDAY EVENING
ACROSS SRN GILA COUNTY. TEMPERATURES WILL BE SEVERAL DEGREES COOLER
FRIDAY AS COMPARED TO TODAY.

FRIDAY NIGHT A STRONG COLD FRONT WILL ENTER THE NW CORNER OF OUR CWA
AND PUSH ACROSS MOST OUR CWA BY 18Z SAT. STRONG WINDS WILL DEVELOP
AHEAD OF THE SYSTEM WITH THE NAM/GFS INDICATING A 70KT H7 JET. WILL
ISSUE A WINDY ADVISORY FOR SRN GILA COUNTY FROM 8AM THROUGH 5PM SAT.
BEST AREA/TIME FOR PRECIP WILL BE ACROSS SRN GILA COUNTY SAT MORNING
AS MOISTURE FLUX PEAKS DUE TO SLIGHT BACKING OF THE STRONG SLY FLOW
ALLOWING SOME MOISTURE TO BE PULLED WESTWARD. BY SAT AFTERNOON CF
WILL BE PUSHING THE MOISTURE PLUME EAST AND WILL BEGIN TO TAPER DOWN
POPS. NOT EXPECTING TO SEE MUCH IF ANY PRECIP ACROSS PHX...WITH THE
EAST VALLEY MORE LIKELY TO SEE ANY SHOWERS. MUCH DRIER AIR WILL
SPREAD IN BEHIND THE FRONT DURING THE AFTERNOON HOURS SAT WITH NO
PRECIP FOR EL CENTRO/YUMA AREAS. CONDITIONS FOR A RED FLAG WARNING
ARE CURRENTLY BORDERLINE AND WILL THEREFORE HOLD OFF ON ISSUING ANY
HEADLINE FIRE WX PRODUCTS.

SIGNIFICANTLY COOLER TEMPS EXPECTED SATURDAY AS THE TIMING OF THE
CF PASSAGE WILL STRONGLY INHIBIT TYPICAL DIURNAL WARMING. BROUGHT
MAX TEMPS DOWN A FEW DEGREES...INTO THE MID 60S TO MID 70S...FROM
PREVIOUS FORECAST AND THIS MAY STILL BE GENEROUS. BY SUNDAY MORNING
COLD AIRMASS SETTLES IN AND WINDS SHARPLY WEAKEN. WITH A CLEAR SKY
EXPECTED CONDITIONS WILL BE FAVORABLE FOR STRONG RADIATIONAL COOLING
RESULTING IN LOWS IN THE 40S AND 50S.

NOT A BIG CHANGE IN TEMPERATURES FROM SAT TO SUN AS AIRMASS WILL BE
SLOW TO RECOVER. SOME MODEST WARMING THEN TAKES PLACE THROUGH THE
REMAINDER OF THE WEEK AS HEIGHTS SLOWLY INCREASE. MODELS INDICATING
THAT SOME RESIDUAL ENERGY/WEAK TROUGHING WILL REMAIN OVER THE REGION
THROUGH THE WEEK. WILL HOLD ON TO A DRY FORECAST FOR NOW BUT WE MAY
EVENTUALLY SEE SOME SHOWERS OVER ERN AZ LATER IN THE WEEK.

&&

.AVIATION...
BREEZY CONDITIONS CAN BE EXPECTED TODAY AS SURFACE PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO DEVELOPING LOW PRESSURE IN UTAH. GUSTS OF 15
TO 25 KTS CAN BE EXPECTED AREA-WIDE THIS AFTERNOON. SKIES WILL
REMAIN CLEAR. OVERNIGHT...WINDS WILL REMAIN A BIT STRONGER THAN
NORMAL /GREATER THAN 10 KTS/ WITH TYPICAL DIURNAL PATTERNS STILL
TAKING HOLD. COULD BE SOME LOW-LEVEL WIND SHEAR BETWEEN 10 AND 16Z
FRIDAY IN THE LOWEST 5000 FEET WITH WINDS ABOVE THE SURFACE AROUND
25 KTS...BUT DID NOT INCLUDE IN THE TAFS ATTM. APPROACHING UPPER
LEVEL LOW PRESSURE SYSTEM WILL ENHANCE WESTERLY WINDS TOMORROW WITH
GUSTS OF 20 TO 30 KTS POSSIBLE DURING THE DAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH MONDAY...
DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE
WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS
OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER
TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM
THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL
THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER
SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED
FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS
THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS
NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND
WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR AZZ024.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ
AVIATION...ROGERS
FIRE WEATHER...ESTLE
Hazardous weather outlook, Oct 9, 5:31 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
531 AM MST THU OCT 9 2008

AZZ020>028-CAZ030>033-101245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
531 AM MST THU OCT 9 2008 /531 AM PDT THU OCT 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN STATES
THE NEXT COUPLE OF DAYS AND WEAKEN OVER THE WEEKEND. AS THE STORM
SYSTEM TAKES SHAPE...INCREASING SOUTHWEST WINDS WILL LEAD TO DRIER
CONDITIONS ACROSS SOUTHEAST CALIFORNIA INTO SOUTH-CENTRAL ARIZONA
FRIDAY AND SATURDAY. THE COMBINATION OF STRONG WINDS AND DECREASING
LOW LEVEL MOISTURE COULD LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS
FRIDAY AFTERNOON AND EARLY EVENING...AND AGAIN SATURDAY AFTERNOON
AND EARLY EVENING.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.